Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

liver disfunction syndrome

hi! i am a girl of 13.i hav cliger nigar syndrom,i want to know more about it.i know it is some liver disfunction.i always look yellowish.
Asked On : Mon, 9 May 2011
Answers:  2 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Pediatrician 's  Response
it isan inherited form of non-hemolytic jaundice, which results in high levels of unconjugated is two types: type I and type II
type-1:Intense jaundice appears in the 1st days of life and persists there after.children died of kernicterus (=bilirubin encephalopathy). .tretment includes-
exchange transfusions in the immediate neonatal period and phototherapy
type2- bilirubin levels are generally below 345 ┬Ámol/L.kernicterus less chance here.treatment with phenobarbital is effective. hope this information is helpful
Answered: Mon, 9 May 2011
I find this answer helpful
General & Family Physician Dr. Tulasi Raman.P's  Response

Welcome to Healthcare Magic forum.

Crigler-Najjar syndrome is a rare inherited disorder in which bilirubin (a substance made by the liver) cannot be broken down due to which bilirubin can build up in the body and lead to jaundice (yellow discoloration of skin and eyes) and damage to the brain, muscles, and nerves.

It is of two types:
Type I : Occurs early in life
Type II : Occurs during adolescent age

1. Confusion and changes in thinking
2. Yellow skin (jaundice) and yellow in the whites of the eyes (icterus)

1. Light treatment (phototherapy) is needed on a regular basis throughout life.
2. Liver transplantation has been used successfully in some people with type 1 disease.
3. Blood transfusions may help control the amount of bilirubin in blood plasma.
4. The drug phenobarbitol is sometimes used to treat type 2.

Hope this answers helps
Answered: Mon, 9 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor